KayD asked in HealthOther - Health · 1 decade ago

How do I prevent brain spasms from Zoloft withdraw?

I started breaking my zoloft pills in half a week ago and was only having the half pills and my psychiatrist said to stop taking the half pills on saturday because that would have been a week and would be a good time to stop. While I was only having the halfs i was having slight manageable brain spasms and now that im off im having really intense ones making my head hurt and its going through my whole body. I am also getting the intense vivid dreams too. How can I reduce this, because I cant deal with this any longer.

1 Answer

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    Benzodiazepines would probably make life more comfortable, but to ultimately eliminate the 'zaps' you would need to re-up your Zoloft dosage to say, the halves.. and then come down more slowly from the halves.

    You probably won't be able to escape all withdrawal.

    Though if you have been on the drug a short time these symptoms shouldn't last long, and if you can bear it.. it would likely be best to just let it dissipate on its own. If not, you can try to discuss with your psychiatrist the extreme discomfort you are experiencing. The 'brain zaps' are a common reported case with many SSRI/SNRI/SRI/SSRE type of medication withdrawal, and should not be something your psychiatrist hasn't heard of.

    However I have never seen any real research or scientific conclusion as to exactly why they occur.

    There are theories, but aren't of much help in practicality.

    If you are going drug free, then great.. if you are switching to another Anti-depressant , you might discuss if start it would help alleviate some of the symptoms you are having.

    Feel better soon,

Still have questions? Get your answers by asking now.